Questions about jaw fatigue and tapering down - PMRGCAuk

PMRGCAuk

13,028 members23,632 posts

Questions about jaw fatigue and tapering down

People1
People1

Did anyone notice after GCA that your jaws get very tired if you have to talk at length. I attempted a conference call today for work (I work from home, thank God, though frankly I have no idea how I will continue to manage it) and in trying to present I could hardly get my jaws to work properly and they fatigued greatly, after reading only six paragraphs. Is this common with either GCA or PMR? I am tentatively diagnosed with GCA/PMR after horrendous headaches, shoulder pain, neck pain, nausea, tenderness in back of head/scalp and total fatigue. Still do not know what is going on as had a negative TAB on right side and left side was done yesterday pending results. How long is it ok to stay on 80 mg? Has anyone taken matters into your own hands and started to taper down if you cannot see a doctor or do people hang on at high doses until they can get in to see a rheumatologist or do you just ask your GP to handle it or what? Please forgive all my questions, but I am in a quandry, indeed. Thank you for being my angels.

5 Replies

I really do feel for you, trying to do a demanding job with a severe systemic illness and necessarily high dose Prednisalone. My own feeling ( said with compassion) is that you need to take some time off and allow yourself to be ill. The steroids are only controlling the dangerous inflammation, the disease is still running its course. Do you have ready access to a Rheumatologist, a good one? You do need qualified support whilst you are so ill.

Please take good care. Nothing is more important than your health and strength, it needs to be nurtured. All good wishes Jane. X

Thank you SheffieldJane. I definitely am going to think about doing so. The combination of high dose of prednisone plus as you said the systemic nature of the illness are definitely a lot coupled with a job which I have been trying to do the bare minimum. Thank you for your good advise.

Good advice .

Sorry you feel so poorly. You really,really, really do need to rest. When I look back I don't understand WHY I soldiered on as though the world can't do without me. Don't forget that stress is an almost universal trigger in our condition so work stress does not help.

I am a teacher of modern foreign languages and am now on 13 mg pred after several ups and downs tapering from 40 mg in Feb 2017. I know exactly what you mean about jaw-ache on talking - an unavoidable hazard in my line of work and particularly noticeable at the start of this term. I don't know what it signifies...is it a weakened muscle-issue? Is there still inflammation? I will be talking to my Rheumy about it in October.

If you learn any more, please share!

I had Jaw claudication at the onset of GCA. I couldn't eat solid foods. The steroids gradually improved the condition. After taking 60mgs of pred for just over a month the jaw claudication stopped.

You may also like...